MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANT 3.75 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANT 3.75 X 13MM; DENTAL IMPLANT
Model Number OSS313
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient identifier unknown / not provided.Age and date of birth unknown / not provided.Weight unknown / not provided.
 
Event or Problem Description
It was reported that the implant oss313 fractured after 4 years and was removed.Doctor tried to remove the fragment that was osseointegrated with a removal tool but it was not possible, doctor had to use a trephine.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).One osseotite® implant 3.75 x 13mm (oss313) was returned for investigation.Visual evaluation of the as returned product identified signs of damage about the threads, and fracturing at the collar.No pre-existing conditions were noted on the per.The reported product was located on an unknown tooth site and used for approximately 4 years.It is noted that the implant was used following the sterile packaging date.The reported event could not be recreated due to the nature of the dental device and event (fracture).Dhr review was completed for the subject lot number 2010100925.It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (2010100925) for similar event and no other complaint was identified.September post market trending was reviewed and there were no actionable events or corrective actions for the reported event (implant fracture) or product (oss313).Therefore, based on the available information, device malfunction has occurred and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE IMPLANT 3.75 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10429885
Report Number0001038806-2020-01183
Device Sequence Number2171210
Product Code DZE
UDI-Device Identifier00844868013129
UDI-Public(01)00844868013129(17)151103(10)2010100925(241)OSS313
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/03/2015
Device Model NumberOSS313
Device Catalogue NumberOSS313
Device Lot Number2010100925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer11/09/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;